Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 14, NWS Austin/San Antonio, TX

February 25, 2008Fayette County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 25, 2008, 9:36 PM CST for Fayette County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 25, 2008, 9:36 PM CST (03:36 UTC)
Expired
Feb 25, 2008, 10:00 PM CST
In force
24 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Fayette County, TX

The radar

The Austin/San Antonio radar (KEWX), 89 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1669 J/kg
Mixed-layer CIN
-436 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 260336
SVREWX
TXC149-260400-
/O.NEW.KEWX.SV.W.0014.080226T0336Z-080226T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
936 PM CST MON FEB 25 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY...

* UNTIL 1000 PM CST.

* AT 931 PM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR CISTERN...OR ABOUT 12 MILES NORTHWEST OF FLATONIA...
  AND MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULDOON AND FLATONIA BY 945 PM CST...

LAT...LON 2965 9707 2977 9732 2979 9731 2999 9709
      2975 9677
TIME...MOT...LOC 0336Z 299DEG 35KT 2981 9717

$$
2 follow-up statements
000 
WWUS54 KEWX 260348
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 PM CST MON FEB 25 2008

TXC149-260400-
/O.CON.KEWX.SV.W.0014.000000T0000Z-080226T0400Z/
FAYETTE TX-
943 PM CST MON FEB 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR FAYETTE COUNTY...

AT 936 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
LOCATED NEAR MULDOON...OR ABOUT 11 MILES NORTH OF FLATONIA...MOVING 
EAST AT 45 MPH. ANOTHER SEVERE THUNDERSTORM WAS JUST SOUTHEAST OF 
CISTERN
MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ELLINGER BY 955 PM CST...  
  FLOY BY 950 PM CST...

LAT...LON 2965 9707 2977 9732 2979 9731 2999 9709
      2975 9677
TIME...MOT...LOC 0343Z 274DEG 42KT 2984 9704

$$
000 
WWUS54 KEWX 260358
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 PM CST MON FEB 25 2008

TXC149-260408-
/O.EXP.KEWX.SV.W.0014.000000T0000Z-080226T0400Z/
FAYETTE TX-
958 PM CST MON FEB 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY EXPIRES AT 1000
PM CST...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS.  THEREFORE THE 
SEVERE THUNDERSTORMS WARNING WILL BE ALLOWS TO EXPIRE AT 10 PM.

LAT...LON 2965 9707 2977 9732 2979 9731 2999 9709
      2975 9677
TIME...MOT...LOC 0358Z 274DEG 42KT 2983 9684

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 8:33 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 25, 8:33 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 PM CST MON FEB 25 2008

.UPDATE...
AT 8 PM CDT...COLD FRONT WAS MOVING SOUTHEAST AT 35 MPH AND
EXTENDED ALONG A ROCKDALE TO AUSTIN TO BOERNE TO UVALDE TO EAGLE
PASS LINE AT 8 PM. SOME SHOWERS WERE NOTED ALONG THE FRONT
NORTHEAST OF TAYLOR. THE RUC HAS GENERATED SOME SHOWERS ALONG THE
FRONT ACROSS SOUTH CENTRAL TEXAS AND WILL EXPAND SLIGHT CHANCE OF
SHOWERS A LITTLE FURTHER TO WEST, THOUGH NOT QUITE TO THE I-35
CORRIDOR. ALSO, TEMPERATURES SHOWED LITTLE DROP OFF BEHIND THE
FRONT WITH A DROP OFF NOTED BEHIND A SECOND BOUNDARY ALONG A WACO
TO BRADY TO OZONA TO FORT STOCKTON LINE. WILL SLOW TEMPERATURE AND
DEWPOINT FALL BASED ON EXPECTED MOVEMENT OF THIS BOUNDARY ACROSS
SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS. WIND PROFILES OVER
NORTHERN AND WESTERN TEXAS SHOW 45 MPH IN THE LOWER LEVELS. WILL
HOLD OFF FOR NOW, HOWEVER LATER SHIFTS MAY HAVE TO ISSUE WIND
ADVISORIES FOR ALL OR PART OF SOUTH CENTRAL TEXAS.

&&

.FIRE WEATHER...
RED FLAG WARNING IN EFFECT UNTIL 6 PM CST TUESDAY LOOKS ON TRACK.
NOT MUCH RECOVERY OF RELATIVE HUMIDITIES IS EXPECTED OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 526 PM CST MON FEB 25 2008/

AVIATION...
DRY SOUTHERLY WINDS GUSTING TO 20 KTS WILL BE REPLACED WITH DRY
NORTHERLY WINDS 20 TO 30 KTS BETWEEN 03Z AND 04Z AS A STRONG COLD
FRONT PLOWS THROUGH TEXAS. THE BLUSTERY WINDS WILL PERSIST THROUGH
00Z TOMORROW. SKY CONDITIONS WILL REMAIN VFR WITH SCT CIRRUS
CLOUDS.

PREV DISCUSSION... /ISSUED 324 PM CST MON FEB 25 2008/

DISCUSSION...
WINDY...HOT...AND DRY CONDITIONS WILL CONTINUE INTO THE EVENING
HOURS AHEAD OF THE COLD FRONT. WINDS WILL SHIFT TO NORTHWEST TO
NORTHERLY ACROSS THE ENTIRE REGION BEFORE MIDNIGHT...BUT WILL REMAIN
NEAR 20 MPH. THE STRONG NORTHERLY WINDS WILL CONTINUE THROUGH TUESDAY
AFTERNOON...WITH GUSTS TO 35 MPH POSSIBLE...BUT SUSTAINED WINDS WILL
REMAIN JUST BELOW WIND ADVISORY CRITERIA. A MUCH COOLER AIRMASS WILL
FILTER INTO SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS...WITH
HIGHS TUESDAY EXPECTED TO BE SOME 20 DEGREES BELOW MONDAYS. CLEAR
SKIES OVERNIGHT AND DECREASING WINDS WILL PROMOTE GOOD RADIATIONAL
COOLING LEADING TO TEMPERATURES BELOW FREEZING ACROSS THE HILL
COUNTRY...AND NEAR FREEZING ACROSS THE REST OF THE AREA.

WINDS WILL BEGIN TO SHIFT BACK TO THE SOUTHEAST ON WEDNESDAY ALLOWING
SHALLOW GULF MOISTURE TO RETURN. THIS INCREASE IN MOISTURE SHOULD BE
EVIDENT EARLY THURSDAY MORNING WITH PATCHY FOG DEVELOPMENT EXPECTED
IN THE NEAR-SUNRISE HOURS MAINLY ALONG AND SOUTHEAST OF THE I-35 CORRIDOR.
NEARLY ZONAL FLOW ALOFT WILL ENABLE A MODEST WARMING TREND THROUGH THE
END OF THE WORK WEEK AND INTO THE WEEKEND.

THE NEXT BEST CHANCE FOR RAIN APPEARS TO BE LATE FRIDAY INTO SATURDAY.
LOW LEVEL MOISTURE WILL HAVE HAD MORE TIME TO DEEPEN AND A TROUGH
PASSING WELL TO THE NORTH MAY PROVIDE ENOUGH INSTABILITY FOR SOME
CONVECTIVE ACTIVITY. ATTM...LOW-END CHC POPS SEEM REASONABLE. MODELS
ARE STILL INDICATING A POLAR COLD FRONT ARRIVING LATE IN THE WEEKEND
TO EARLY NEXT WEEK.

FIRE WEATHER...
STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS AHEAD OF
A STRONG COLD FRONT. THE FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS THIS
EVENING AND OVERNIGHT AND BRING EVEN DRIER AIR TO THE ENTIRE REGION.
GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL BEGIN THIS EVENING AND CONTINUE
THROUGH MUCH OF TUESDAY. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY
VALUES FALLING INTO THE TEENS TO PRODUCE CONDITIONS FAVORABLE FOR
THE SPREAD OF FIRE FOR SEVERAL HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  47  66  37  70 /   0  -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT  89  49  62  32  65 /   0  -    0   0   0
DEL RIO INTL AIRPORT           99  53  73  38  69 /   0   0   0   0   0
SAN ANTONIO INTL AIRPORT       92  48  69  34  69 /   0  -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

04/06
Hazardous weather outlook, Feb 25, 4:54 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CST MON FEB 25 2008

TXZ171>173-183>194-202>209-217>225-228-261200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
454 PM CST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

WINDY AND DRY CONDITIONS HAVE PROMPTED A RED FLAG WARNING FOR ALL
OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WINDY AND DRY CONDITIONS WILL PERSIST THROUGH TUESDAY. OTHERWISE, NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 9:25 PM CSTSevere Thunderstorm WarningEWXFayette35 min
Feb 26, 3:53 AM CSTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 18 more11 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.